MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C60G-004M
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The arterial cannula for children ø 12/9 mm; l 32 cm (lot no.00123550) was in use on the patient from (b)(6) 2024 to date.The event occurred on 2024-12-04, which is (112 days) after the cannula was placed on the patient.The excor® ikus stationary driving unit sn (b)(6) is used on this patient.We have reviewed the production records of the cannula lot no.00123550.This product was produced according to our specifications.According to the production records, a total of 5 cannulas were produced in this lot.All of them were distributed in the usa.3 out of 5 cannulas are implanted on the patients, and 2 remain in stock.There are no complaints associated with this lot except the current complaint associated with this patient.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On (b)(6) 2024 the site contacted berlin heart inc.Clinical affairs (ca) to report a scratch on the outflow cannula at the cannula-pump junction with blood surrounding the metal connector of the pump.Ca requested pictures of the reported concern.Upon reviewing the pictures, ca confirmed the scratch and the blood around the connection of the pump.Ca recommended that the site remove the affected section of cannula and replace the blood pump if needed.Despite the issue, the excor blood pump maintained complete filling and ejection, the patient remained stable, and no significant clinical complications were reported.On (b)(6) 2024, the affected section of the cannula was trimmed, and the pump was exchanged due to the reported issue.
 
Additional Manufacturer Narrative
On 2024-12-13, the excor arterial cannula for children, lot no: 00123550 was returned to berlin heart gmbh for investigation.The affected cannula section was returned along with the blood pump, which was placed 2 days after the implantation of the cannula in question.During the initial visual inspection of the returned cannula section, the reported scratch was confirmed.The scratch was superficial and did not extend into the depth of the cannula tube.However, the blood surrounding the metal connector of the pump could not be verified.The type and location of the reported external scratch indicates that this area of the cannula must have been in contact with a sharp-edged object around the patient.The scratch was noticed by a clinical staff and appropriate actions were taken.The blood surrounding the metal connector of the pump could only be confirmed based on the picture provided by the clinic.However, no defect or disturbance of the surface in the blood-carrying area of the tube section could be detected.It is likely that some blood entered between the cannula and the connector at this location due to possible factors such as patient's mobility or positioning / fixation of the blood pump or dressing changes that may have deformed the cannula.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21056769
Report Number3004582654-2025-00001
Device Sequence Number18306934
Product Code DSQ
UDI-Device Identifier04260090041338
UDI-Public(01)04260090041338(17)250630(10)00123550
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberC60G-004M
Device Lot Number00123550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexMale
Patient Weight14 KG